MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS NORMAL SALINE 5ML FILL IN 10ML SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS NORMAL SALINE 5ML FILL IN 10ML SYRINGE
Catalog Number 306502
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: two photos along with the physical samples were provided to our quality team for investigation.The product was received in good condition, without the original packaging.The caps on the returned product were a blue cap, not the white cap used for saline.A device history review was performed for reported lot 811511d, including inspection records.All in-process and final release inspections met specification.Investigation conclusion: sample received without original packaging.Sample received in condition to allow for evaluation of tip cap.Returned product was a saline pre-filled syringe; however, the tip cap on the returned product was a blue tip cap (for 10u heparin), not a white tip cap (for saline).A review of batches produced in cleanroom d (same filling room as complaint product) was performed to identify is mix of caps was possible.Within 2 weeks prior to and after the filling of lot 811511d, no 10u heparin (blue cap) product was filled in cleanroom d.As a blue cap would be identified in the 100% visual inspection of the lot (with white caps), it is unlikely that the cap was mixed in the manufacturing process.Root cause is unknown.Root cause description: although returned sample was confirmed to have the 10u (blue) cap, no root cause within the manufacturing process was identified.Rationale: no corrective action shall be taken.As this is the first incident of this type of mixed components identified within the last 6 months, no trend of this issue has been identified.Additionally, as the (b)(4), manufacturing site was closed in march 2019, no additional action shall be taken.
 
Event or Problem Description
It was reported that the normal saline 5ml fill in 10ml syringe experienced a wrong tip cap.The following information was provided by the initial reporter: material no.: 306502, batch no.: 811511d.Per email - we received a voicemail from a pharmacist requesting assistance with product number 306502 lot 811511d.The customer stated that the caps on the prefilled normal saline syringes are blue instead of white and they are being confused with heparin injections.
 
Additional Manufacturer Narrative
The reason code for no evaluation has been corrected.The following information has been corrected: d.3.Reason code for no evaluation: other.
 
Event or Problem Description
It was reported that the normal saline 5ml fill in 10ml syringe experienced a wrong tip cap.The following information was provided by the initial reporter: material no.: 306502, batch no.: 811511d.Per email: we received a voicemail from a pharmacist requesting assistance with product number 306502 lot 811511d.The customer stated that the caps on the prefilled normal saline syringes are blue instead of white and they are being confused with heparin injections.

Brand Name
NORMAL SALINE 5ML FILL IN 10ML SYRINGE
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key8677054
Report Number2134319-2019-00104
Device Sequence Number19400287
Product Code FMF
UDI-Device Identifier30382903065029
UDI-Public30382903065029
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2021
Device Catalogue Number306502
Device Lot Number811511D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;